Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 21, 2007, 6:09 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 6:09 PM MDT (00:09 UTC)
- Expired
- Apr 21, 2007, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 174 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:50 PM MDT | TSTM WND GST 60 | 10 Nw Johnson City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:10 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 220009
SVRDDC
KSC075-187-220100-
/O.NEW.KDDC.SV.W.0035.070422T0009Z-070422T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
709 PM CDT SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN SOUTHWEST KANSAS.
WESTERN STANTON COUNTY IN SOUTHWEST KANSAS.
* UNTIL 800 PM CDT(700 PM MDT)
* AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF
MANTER...OR 9 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANTER...
RURAL RESIDENCES OF SOUTHWESTERN HAMILTON AND WESTERN STANTON
COUNTIES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3783 10203 3740 10203 3745 10177 3800 10179
3796 10203
$$1 follow-up statement
000
WWUS53 KDDC 220041
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT SAT APR 21 2007
KSC075-187-220100-
/O.CON.KDDC.SV.W.0035.000000T0000Z-070422T0100Z/
HAMILTON KS-STANTON KS-
741 PM CDT SAT APR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT(700 PM MDT) FOR WESTERN STANTON AND SOUTHWESTERN HAMILTON
COUNTIES...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF MANTER...OR 4 MILES NORTHEAST OF THE SAUNDERS
ELEVATOR...MOVING NORTHEAST AT 40 MPH.
LAT...LON 3783 10203 3740 10203 3745 10177 3800 10179
3784 10201
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:24 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 21, 2:24 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT SAT APR 21 2007 .DISCUSSION... DAYS 1-2... POSSIBLE SEVERE THUNDERSTORMS WITH TORNADOES TONIGHT. 12Z UPPER AIR ANALYSIS INDICATED A 90KT JET AT H3 MOVING AROUND THE BASE OF THE UPPER TROF. AT H5, HEIGHT FALLS OF +70M WERE FOUND JUST AHEAD OF UPPER LOW AT FLAGSTAFF, AZ WITH +150M HEIGHT RISES ACROSS WEST CENTRAL CA. STRONG S/WV SWINGING ACROSS SOUTHERN AZ. ACROSS HIGH PLAINS, +8C TEMPERATURES AT H7 DOMINATED. MOISTURE POOL OF +10C AT H85 WAS STREAMING ACROSS WESTERN TX/EASTERN NM AND MOVING NORTHEAST INTO WESTERN KS. 15Z SURFACE ANALYSIS SHOWING MOISTURE POOLING ACROSS CENTRAL KS AND ALONG THE DRYLINE LOCATED IN SOUTHEAST CO SOUTHWARD INTO EASTERN NM. MAIN FORECAST CONCERN INITIALLY WILL BE START OF CONVECTION TODAY INTO TONIGHT WITH SEVERE POTENTIAL THEN CHANCE OF STRONG TO SEVERE STORMS AGAIN MONDAY. NAM/RUC INITIALIZED FAIRLY WELL WITH 12Z UPPER AIR DATA. NAM/RUC ALSO HAD GOOD HANDLE ON H85 MOISTURE THIS AM. GFS/UKMET/ECMWF WERE ALL VERY SIMILAR IN TROF POSITION BUT LACKING SOME MOISTURE PROFILE AS NAM. WILL LEAN TOWARD NAM/RUC FOR THIS FORECAST PERIOD. EXPECT TO SEE STORM INITIATION FURTHER WEST AFTER 21Z TODAY. LIS ARE ALREADY FALLING INTO THE -1C TO -5C RANGE WITH BULK OF CWA FALLING TO AT LEAST -4C BY 00Z SUN. SBCAPE ALSO INCREASES BY LATE AFTERNOON WELL OVER 1200 J/KG. MUCAPE VIA CURRENT SPC MESOANALYSIS PAGE WAS +1000J/KG WITH MID LEVEL LAPSE RATES OF 8.0C/KM. 0-1KM HELICITY IS FORECAST TO INCREASE TO +100M2/S2 WITH 0-3KM IN EXCESS OF 200M2/S2 ACROSS PORTIONS OF SOUTHWEST KANSAS BY 21Z TODAY. CURRENT DEWPOINTS ARE IN THE LOWER TO MID 50S WITH 60S ACROSS CENTRAL TX CONTINUING TO ADVECT NORTHWARD. SHOULD SEE UPPER 50S ACROSS CWA BY EVENING. AS STRONG UPPER WAVE APPROACHES FA, STORMS WILL INCREASE IN COVERAGE. BEST INSTABILITY OCCURS ACROSS PORTIONS OF SOUTHWEST KANSAS AFTER 00Z SUN. 0-1KM HELICITY VALUES ARE FORECAST TO INCREASE TO +200M2/S2, ESPECIALLY AROUND AND EAST OF A DIGHTON TO GARDEN CITY TO LIBERAL LINE. THIS WILL GRADUALLY MOVE EAST AS THE SURFACE LOW BEGINS TO PUSH EAST OF THE ROCKIES. IN ADDITION, PRECIPTABLE WATER VALUES EXCEED 1 FROM LAKIN TO ULYSSES TO HUGOTON AND EAST AFTER 00Z TONIGHT. DRIER AIR FINALLY ENTERS FA BY 06Z ACROSS THE WEST WHILE FURTHER EAST, PW VALUES REMAIN WELL ABOVE NORMAL. WITH ALL OF THE ABOVE IN MIND, IT APPEARS THAT EARLY ON, BULK OF ACTIVITY, IN THE FORM OF DISCRETE SUPERCELLS, WILL BE WEST NEAR DRYLINE/SURFACE FRONT. AS EVENING PROGRESSES INTO THE EARLY OVERNIGHT HOURS, PORTIONS OF CWA WILL BE IN FAVORABLE ENVIRONMENT FOR A FEW TORNADOES. AS THE LOW CONTINUES TO MOVE NORTHEAST, STORMS WILL EVOLVE INTO MORE OF A SQUALL LINE THREAT. LARGE HAIL, DAMAGING WINDS AND HEAVY RAINS WILL BE POSSIBLE WELL INTO THE OVERNIGHT HOURS FURTHER EAST ACROSS FA. AS SURFACE LOW PULLS NORTHEAST INTO NORTH CENTRAL KS/SOUTH CENTRAL NE BY 18Z SUN, PRECIP WILL ALSO MOVE OUT OF FA. DO NOT ANY PRECIP ACROSS WESTERN FA AFTER 06Z TONIGHT AND BULK OF PRECIP ENDING EAST BY 12Z SUN. CURRENT FORECAST HOLD ON TO SLIGHT CHANCE AFTER 12Z SUN ACROSS NORTHERN FA AND CONSIDERING EXPECTED SPEED OF SYSTEM, THIS APPEARS REASONABLE. SOME LINGERING CLOUDS ACROSS NORTHERN FA SHOULD MAKE FOR A PARTLY SUNNY DAY. SURFACE HIGH PRESSURE BUILD ACROSS FA AND H85 TEMPERATURES WILL WARM TO THE MID TEENS ACROSS THE WEST WITH COOLER READING NEAR THE DEPARTING STORM. OVERNIGHT LOWS SUNDAY WILL BE IN THE 40S AND 50S GIVEN DEWPOINTS REMAIN IN THE 40S. MONDAY WILL FEATURE THE SECOND SYSTEM IN TWO DAYS TO CREATE SEVERE CONCERN. MOISTURE WILL RETURN IN ADVANCE OF DEVELOPING CYCLONE OVER THE ROCKIES. CURRENT INDICATION ARE THAT SURFACE DEWPOINTS INTO THE LOWER 60S PORTIONS OF SOUTHWEST KANSAS IS VERY POSSIBLE. CONSIDERING MOISTURE (+60 DEWPOINTS), INSTABILITY (HIGH CAPE, LIS, HELICITY, ETC.) AND LIFT (LEADING SHORTWAVE) APPROACHES SOUTHWEST KANSAS LATE AFTERNOON/EVENING MONDAY, SEVERE THREAT IS A DEFINITE POSSIBILITY. WILL BACK OFF OF POPS STARTING AT 18Z AND START THEM INSTEAD AT 21Z MON. OTHER CHANGE PLANNED FOR THIS PERIOD IS HIGH TEMPERATURES. SHOULD SEE TEMPERATURES CLIMB A FEW DEGREES HIGHER GIVEN H85 TEMPERATURES ARE AROUND 20C WEST AND 14C EAST. IN ADDITION, THE WIND ADVISORY FOR TONIGHT HAS BEEN EXTENDED UNTIL 200 AM CDT SUNDAY MORNING. DAYS 3-7... FORECAST CHALLENGES THIS PERIOD ARE PREDICTING THE IMPACTS OF TWO MORE STRONG SYNOPTIC-SCALE STORM SYTEMS ONTO MY CWA. WEATHER-CLIMATE SITUATION REMAINS VERY COMPLEX MEANING THERE ARE INTERACTIONS INVOLVING MULTIPLE TIME AND SPACE-SCALE SIGNALS. FOR OUR PURPOSES THESE INCLUDE: 1) LOCAL SST AND EXTRATROPICALLY FORCED ENHANCED TROPICAL CONVECTION EXTENDING FROM INDONESIA INTO THE SOUTH PACIFIC, AND 2) A DYNAMICAL SIGNAL STRUGGLING TO GET BETTER ORGANIZED FROM THE EQUATORAL ATLANTIC INTO THE INDIAN OCEAN. ANOMALOUS ZONAL MEAN UPPER TROPOSPHERIC EASTERLY WIND FLOW IS INCREASING THROUGHOUT THE TROPICAL AND SUBTROPICAL ATMOSPHERES AS ANOMALOUS TWIN SUBTROPICAL ANTICYCLONES BECOME ESTABLISHED ACROSS THE EASTERN HEMISPHERE. MONITORING TOOLS INCLUDING A PHASE SPACE PLOT OF THE NORMALIZED TENDENCY OF RELATIVE ATMOSPHERIC ANGULAR MOMENTUM AND RELATIVE ATMOSPHERIC ANGULAR MOMENTUM AVAILABLE FROM ESRL/PSD INDICATE THE GLOBAL CIRCULATION REMAINS IN GSDM STAGE 4. SHOULD THE DYNAMICAL SIGNAL DISCUSSED ABOVE LEAD TO A MJO, PERHAPS AN EVOLUTION TO GSDM STAGE 1 WILL OCCUR LATER WEEK 2 OR WEEK 3. REGIONALLY, WE STILL DO HAVE UPPER TROPOSPHERIC EQUATORIAL WESTERLY WIND ANOMALIES OVER THE EAST PACIFIC. THESE WESTERLIES, INTERACTING WITH A BAROCLINIC WAVE PACKET COMING OFF OF EAST ASIA AND THE SOUTH PACIFIC CONVECTION, WILL LEAD TO ANOTHER EXTENSION OF THE NORTH PACIFIC JET BY WEEK 2. AHEAD OF ALL THIS, AND AS ALREADY SEEN ON FULL DISK SATELLITE IMAGERY, TWO MORE STORM SYSTEMS WILL IMPACT THE USA WEEK 1. WE MAY SEE SOME RESPITE FROM THIS ACTIVE REGIME WEEK 2 BEFORE MORE STORMS ON THE PLAINS AFTERWARDS. FOR THE SYSTEM MONDAY NIGHT AND TUESDAY, I PREFER THE SLOWER MODEL SOLUTIONS SUCH THE DETERMINISTIC CANADIAN AND ECMWF AS WELL AS THE ESRL/PSD ENSEMBLE. SLOW MOVING CLOSED LOWS THROUGH THE ROCKIES COMING OUT INTO THE PLAINS ARE MORE PROBABLE DURING GSDM STAGE 4. I JUST STOPPED SHORT OF GOING LIKELY POPS FOR THUNDERSTORMS. HOWEVER, TOMORROW I NOT ONLY MAY DO THAT (LATER SHIFTS MAY ALSO CONSIDER), BUT ALSO INSERT THE POSSIBILITY OF SEVERE STORMS AND HEAVY RAIN FOR THIS PERIOD. MOISTURE TRANSPORT FROM THE DEEP TROPICS WILL NOT BE AN ISSUE FOR THIS NEXT STORM. WEDNESDAY MAY BE A DAY WITH STRONG NORTH WINDS AND RAIN SHOWERS. I LEFT THE MAXES ALONE HOWEVER, TEMPERATURES MAY NOT GET OUT OF THE 50S. THURSDAY WILL BE A BREAK WITH TEMPERATURES AT LEAST CLIMATOLOGY, FOLLOWED BY ANOTHER OPPORTUNITY FOR RAIN AND THUNDERSTORMS LATER FRIDAY INTO SATURDAY. FOR NOW I WENT WITH THE CLIMATOLOGY 30 PERCENT POPS HOWEVER, I MAY ALSO RAISE THOSE TOMORROW. I LEFT TEMPERATURES AROUND CLIMATOLOGY FOR FRIDAY AND SATURDAY. LATER SHIFTS MAY CONSIDER RAISING MAXES AND MINS FOR AT LEAST FRIDAY. OUR WEEK 2 FORECAST (APRIL 29TH - MAY 5TH) WILL READ NEAR NORMAL FOR TEMPERATURES AND PRECIPITATION. THIS MAY BE OPTIMISTIC FOR PEOPLE WHO DO NOT WANT MORE RAINFALL AND SEVERE THUNDERSTORMS. && .AVIATION... MOISTURE TRANSPORT INTO MY CWA HAS BEEN IMPROVING ALLOWING MVFR CIGS TO PERSIST DESPITE STRONG MIXING WITH THE INCREASING SOUTH WINDS. SPECIAL 18Z SOUNDING PER SPC SHOWS OUR DEWPOINT AT 850MB TO BE 10.9C MEANING A GOOD SIGNAL FOR A DEEPENING MOIST LAYER. I MAINTAINED THE MVFR CIGS TO ABOUT 21Z. ISOLATED SUPERCELL THUNDERSTORMS SHOULD INITIATE ALONG A DRYLINE/PACIFIC COLD FRONT JUST WEST OF THE COLORADO BORDER AFTER 21Z, AND THEN EVOLVE INTO A MCS AFTER 00Z. EVEN THOUGH MOISTURE IS SOMEWHAT LIMITED, THERE WILL BE A WINDOW OF OPPORTUNITY FOR A FEW TORNADOES UNTIL THE STORMS ORGANIZE INTO A CLUSTER. THESE THUNDERSTORMS SHOULD BE IMPACTING GCK BY AROUND 00Z AND THEN INTO HYS BY ABOUT 03Z. SEVERE THUNDERSTORMS PARTICULARLY FOR DAMAGING WIND AND LARGE HAIL ARE LIKELY ESPECIALLY AROUND GCK AND DDC. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 72 48 76 / 100 10 0 40 GCK 51 72 46 75 / 100 10 0 40 EHA 49 74 47 80 / 100 0 0 40 LBL 51 73 48 79 / 100 0 0 40 HYS 53 70 45 73 / 90 40 0 40 P28 57 75 52 78 / 90 10 0 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM CDT /1 AM MDT/ SUNDAY FOR KSZ030-031- 043>046-061>066-074>081-084>090. && FN30/23/23
Hazardous weather outlook, Apr 21, 3:08 PM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 408 PM CDT SAT APR 21 2007 KSZ030-043>045-061>064-074>078-084>088-222115- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 408 PM CDT SAT APR 21 2007 /308 PM MDT SAT APR 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING WEST OF A CEDAR BLUFF TO SPEARVILLE TO ASHLAND LINE. TORNADOES...LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE THROUGH MIDNIGHT. AFTER MIDNIGHT...HEAVY RAIN WILL BE POSSIBLE. DRYLINE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN COLORADO AND MOVE EAST INTO KANSAS AFTER 7 PM CDT. THESE STORMS WILL BE CAPABLE OF QUICKLY BECOMING SEVERE. LATER TONIGHT...A PACIFIC COLD FRONT WILL MOVE IN FROM THE WEST AND TAKES OVER THE DRYLINE. ONCE THIS OCCURS...A SQUALL LINE WILL DEVELOP AND SWEEP ACROSS WESTERN KANSAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY AS YET ANOTHER STORM SYSTEM MOVES INTO THE PLAINS. THE DETAILS ARE STILL UNCLEAR AS TO WHAT TYPE OF SEVERE WEATHER TO EXPECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT AFTER 7 PM WEST OF A CEDAR BLUFF TO SPEARVILLE TO ASHLAND LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079>081-089-090-222115- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 408 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE THROUGH MIDNIGHT. AFTER MIDNIGHT...HEAVY RAIN WILL BE POSSIBLE. DRYLINE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN COLORADO AND MOVE EAST INTO KANSAS AFTER 7 PM CDT. THESE STORMS WILL BE CAPABLE OF QUICKLY BECOMING SEVERE. LATER TONIGHT...A PACIFIC COLD FRONT WILL MOVE IN FROM THE WEST AND TAKES OVER THE DRYLINE. ONCE THIS OCCURS...A SQUALL LINE WILL DEVELOP AND SWEEP ACROSS WESTERN KANSAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY AS YET ANOTHER STORM SYSTEM MOVES INTO THE PLAINS. THE DETAILS ARE STILL UNCLEAR AS TO WHAT TYPE OF SEVERE WEATHER TO EXPECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 9 PM ALONG AND EAST OF A ELLIS TO ALEXANDER TO WILMORE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.